MAUDE Adverse Event Report: ARTHREX, INC. DRILL JACOBS CHUCK 0-6.5 MM; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DRILL JACOBS CHUCK 0-6.5 MM; POWERED SURG ORTHOPEDIC INSTR
Model Number DRILL JACOBS CHUCK 0-6.5 MM
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Event description: it was reported that during a cruciate ligament surgery it was noticed that the device is loose.The normal functional test of the drill attachment was performed before sterilization.No loose parts or damage were noticed.The reported event was confirmed.The suppliers evaluation revealed the locking ring which place the bearing has slipped out of the groove which loosened the bearing and allowed it to shift 3 to 4 mm.This is most likely caused by excessive pressure when drilling.
 
Event or Problem Description
It was reported that during a cruciate ligament surgery it was noticed that the device is loose.There was no harm for patient, operator or third party.The surgery was finished successfully with the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.Update swit 04-mar-2022: the normal functional test of the drill attachment was performed before sterilization.No loose parts or damage were noticed.

Brand Name
DRILL JACOBS CHUCK 0-6.5 MM
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19296693
Report Number1220246-2024-03145
Device Sequence Number15136684
Product Code HWE
UDI-Device Identifier00888867110878
UDI-Public00888867110878
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL JACOBS CHUCK 0-6.5 MM
Device Catalogue NumberAR-600DJ
Device Lot Number10638894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown